Alert archive / South Carolina / Small Craft Advisories in 2011

Small Craft Advisory 41, NWS Wilmington, NC

August 24, 2011

NWS Wilmington, NC issued this small craft advisory at Aug 24, 2011, 4:36 PM EDT. It took effect at Aug 25, 2011, 6:00 AM EDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Aug 24, 2011, 4:36 PM EDT (20:36 UTC)
In effect from
Aug 25, 2011, 6:00 AM EDT
Expired
Aug 26, 2011, 8:00 AM EDT
In force
26 hr
Issued by
NWS Wilmington, NC

The text

As transmitted, in the capitals the NWS used until 2016.

899 
WHUS72 KILM 242036
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
436 PM EDT WED AUG 24 2011

...HURRICANE IRENE WILL PRODUCE INCREASING SEAS IN LONG PERIOD
SOUTHEAST SWELLS IN ADVANCE OF THE STORM...

AMZ250-252-254-256-250445-
/O.NEW.KILM.SC.Y.0041.110825T1000Z-110825T2200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
436 PM EDT WED AUG 24 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT
THURSDAY. 

* SEAS...LONG PERIOD SOUTHEAST SWELLS AHEAD OF HURRICANE IRENE
  WILL BUILD SEAS UP TO 6 FT IN OUTER WATERS THURSDAY MORNING. THE
  SEAS SHOULD REACH UP TO 7 TO 8 FT BY THURSDAY EVENING AND WILL
  CONTINUE ON THE RISE THROUGH FRIDAY AS HURRICANE IRENE MOVES
  NORTH PASSING IN THE DISTANT OFF SHORE WATERS OFF OF CAPE FEAR
  THROUGH SATURDAY.

* WINDS...WINDS WILL BE SOUTHEAST 10 KTS SHIFTING TO EASTERLY UP
  TO 15 KTS BY THURSDAY EVENING. THE GREATEST INCREASE IN SEAS
  WILL COME FRIDAY INTO SATURDAY AS CENTER OF HURRICANE IRENE
  APPROACHES AND PASSES TO THE EAST OF LOCAL COASTAL WATERS.

THIS SMALL CRAFT ADVISORY WILL BE REPLACED BY ANY TROPICAL STORM
OR HURRICANE WATCHES OR WARNINGS ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

RGZ
3 follow-up statements
791 
WHUS72 KILM 250422
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1221 AM EDT THU AUG 25 2011

...HURRICANE IRENE WILL PRODUCE INCREASING SEAS IN LONG PERIOD
SOUTHEAST SWELLS IN ADVANCE OF THE STORM...

AMZ250-252-254-256-251630-
/O.CON.KILM.SC.Y.0041.110825T1000Z-110825T2200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1221 AM EDT THU AUG 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING
TO 6 PM EDT THIS EVENING...

* SEAS...4 TO 6 FEET.

* WINDS...SOUTHEAST 5 TO 10 KT.

THIS SMALL CRAFT ADVISORY WILL BE REPLACED BY ANY TROPICAL STORM
OR HURRICANE WATCHES OR WARNINGS ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

REK
980 
WHUS72 KILM 250621
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
221 AM EDT THU AUG 25 2011

...HURRICANE IRENE WILL PRODUCE INCREASING SEAS IN LONG PERIOD
SOUTHEAST SWELLS IN ADVANCE OF THE STORM...

AMZ250-252-254-256-251630-
/O.EXT.KILM.SC.Y.0041.110825T1000Z-110826T1200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
221 AM EDT THU AUG 25 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO
8 AM EDT FRIDAY...

* SEAS...7 TO 10 FEET.

* WINDS...EAST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

THIS SMALL CRAFT ADVISORY WILL BE REPLACED BY ANY TROPICAL STORM
OR HURRICANE WATCHES OR WARNINGS ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
992 
WHUS72 KILM 251626
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1226 PM EDT THU AUG 25 2011

...HURRICANE IRENE WILL PRODUCE VERY DANGEROUS WINDS AND SEAS...

AMZ250-252-254-256-260000-
/O.CON.KILM.SC.Y.0041.000000T0000Z-110826T1200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1226 PM EDT THU AUG 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* SEAS...SEAS 5 TO 7 FEET BUILDING TO 7 TO 10 FEET THIS AFTERNOON
  AND TO 12 TO 15 FEET TONIGHT. SEAS WILL BUILD UP TO 20 TO 25
  FEET FRIDAY NIGHT AND SATURDAY.

* WINDS...EAST WINDS UP TO 20 KT TODAY WILL INCREASE TO 20 TO 25
  KT TONIGHT WITH STRONG TROPICAL STORM CONDITIONS DEVELOPING
  ACROSS THE WATERS FRIDAY AFTERNOON AND EVENING. THERE IS THE
  POSSIBILITY OF HURRICANE FORCE WINDS ACROSS PORTIONS OF THE
  WATERS LATE FRIDAY NIGHT AND SATURDAY. 

SMALL CRAFT ADVISORIES WILL BE REPLACED BY ANY TROPICAL STORM OR
HURRICANE WARNINGS LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
RJD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Aug 24, 4:05 PM EDT, 31 minutes earlier.

Area forecast discussion, Aug 24, 4:05 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
405 PM EDT WED AUG 24 2011

.SYNOPSIS...
A WEAK FRONT JUST OFF THE COAST WILL MOVE BACK THROUGH THE AREA
TODAY...BRINGING A MORE HUMID AIRMASS BACK ONSHORE FOR THE LATTER
HALF OF THE WEEK. MAJOR HURRICANE IRENE WILL AFFECT THE EASTERN
CAROLINAS FRIDAY AND SATURDAY. EVERYONE SHOULD CLOSELY MONITOR THE
PROGRESS OF IRENE. A COLD FRONT WILL APPROACH FROM THE NORTH EARLY
NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM WEDNESDAY...SHOWERS AND A FEW THUNDERSTORMS DEVELOPED
ALONG A WEAK FRONT ALIGNED NEAR THE COAST THIS MORNING. THIS ACTIVITY
HAS DRIFTED WESTWARD ON EASTERLY STEERING WINDS. ISOLATED TO
SCATTERED CONVECTION WILL PERSIST INTO THE EVE. LOSS OF DAYTIME
HEATING... GIVEN LACK OF UPPER LEVEL SUPPORT SHOULD ALLOW THE
CONVECTION TO DISSIPATE DURING THE MID AND LATE EVE. SLOW STORM
MOTIONS WILL YIELD LOCALLY HEAVY RAIN AS PRECIPITABLE WATER VALUES
CLIMB TO AN INCH AND A HALF THROUGH THIS EVE. THE FURTHER AWAY FROM
THE BOUNDARY YOU MOVE...THE LESS OPPORTUNITY FOR CONVECTION AND WILL
TAPER POPS AS YOU MOVE INLAND.

BASED ON RECENT TRENDS AND GIVEN EASTERLY FLOW...WILL GO AT OR ABOVE
MINIMUM TEMP GUIDANCE TONIGHT.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
AS OF 3 PM...HURRICANE IRENE WILL BE MOVING UP FROM THE BAHAMAS
TOWARD THE NORTH THROUGH THE PERIOD. AS IT TRACKS NORTH ONSHORE FLOW
AND PLENTY OF MOISTURE WILL PUSH SHOWERS TOWARD THE COAST AND
PROVIDE ADDITIONAL CONVERGENCE OVER LAND TO PRODUCE SHWRS/TSTMS
THROUGH THURS INTO FRI. INITIALLY THERE MAY BE SOME SUBSIDENCE ON
THE FRONT END TO CREATE FEWER SHOWERS ESPECIALLY OVER THE WATERS
THROUGH THURS AFTN BUT OVERALL WILL KEEP CHC TO HIGHER END POPS OVER
COASTAL SECTIONS INTO THE WATERS THROUGH MUCH OF THE PERIOD. THE
FIRST RAIN BANDS COMING ON SHORE WITH A STRONG EASTERLY PUSH FROM
THE HURRICANE SHOULD AFFECT THE AREA FRI MORNING AS IRENE MOVES EAST
OF NORTHERN COAST OF FLORIDA. THE WINDS WILL INCREASE OUT OF THE
EAST THROUGH FRI AND SHOULD REACH UP AROUND 25 TO 30 MPH BY FRI
EVENING AS THE WINDS BECOME MORE NORTHERLY AS IRENE REACHES WITHIN
200 MILES OF THE CAPE FEAR COAST. THE WINDS WILL INCREASE AND SHIFT
AROUND BECOMING MORE NORTHERLY THROUGH FRI NIGHT. POTENTIALLY THE
DIRECT COAST AND NORTH OF CAPE FEAR COULD EXPERIENCE TROPICAL STORM
FORCE WINDS FROM FRI EVENING THROUGH SAT NOON AS IRENE MOVES OFF TO
THE NORTH NORTHEAST.

BASED ON THE CURRENT TRACK THERE WILL BE A STEEP GRADIENT OF
MOISTURE AND WINDS BETWEEN INLAND AND COASTAL SECTIONS. THE GREATEST
CHC OF RAIN AND HIGH WINDS WILL EXIST EAST OF I95 AND NORTH OF CAPE
FEAR...BUT THIS COULD EASILY CHANGE DEPENDING ON THE TRACK OF IRENE.
PCP WATER VALUES INCREASE UP TO 2.5 INCHES BY FRI MORNING ALONG THE
DIRECT COAST AND OVER PORTIONS OF NORTH CAROLINA AND DECREASE
RAPIDLY ON BACK END IN OFFSHORE WINDS AND DRIER AIR MAKES ITS WAY
IN THROUGH SAT AFTN. AT THIS POINT INLAND AREAS WILL MOST LIKELY
REMAIN ON THE SUBSIDENT SIDE OF THE STORM WITH LIMITED IF ANY PCP
IN THE OUTER RAIN BANDS. THIS WILL ALSO AFFECT THE TEMPS WHICH
COULD PROVE TO BE TRICKY. FOR NOW...WILL KEEP TEMPS AROUND 90
INLAND AREAS AND MID 80S NC COAST. BY SAT THE GRADIENT WILL RUN
MORE NORTHEAST TO SOUTHWEST WITH LOWER TEMPS IN THE LOWER 80S IN
LINGERING CLOUDS AND PCP ON BACK END AND UP TO 90 OVER AREAS
AROUND FLORENCE TOWARD THE SC COAST.

THE WIND AND RAIN THREAT MAY LESSEN WITH TIME IF THE FORECAST TRACK
CONTINUES ITS TREND EASTWARD. FOR NOW...BASED ON THE CURRENT
FORECAST OF HURRICANE IRENE...SHOULD SEE TROPICAL STORM
WATCH ISSUED BY SOME TIME ON THURS WITH ONSET OF TROP STORM FORCE
WINDS BY FRI NIGHT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 3 PM WEDNESDAY...EXPECT RAPIDLY IMPROVING CONDITIONS SAT
NIGHT WITH THE DEPARTURE OF IRENE. HELD ON TO LOW CHANCE POPS THRU
MIDNIGHT SAT NIGHT...THEN MOSTLY A DRY FORECAST FROM SUNDAY
ONWARD.

SUNDAY LOOKS LIKE THE WARMEST DAY OF THE COMING WEEK THANKS TO
POST-IRENE SUBSIDENCE. MAX TEMPS IN THE LOWER/MID-90S CWA-WIDE ON
SUNDAY AS THERE IS ENOUGH OF A WESTERLY COMPONENT TO PIN ANY
SEABREEZE. WARM TEMPS CONTINUE THRU MID-WEEK UNDER FLAT UPPER
RIDGING AND WEAK SFC HIGH PRESSURE TO OUR NORTH.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
AS OF 18Z...VFR AT ALL TERMINALS THIS AFTERNOON. RADAR INDICATES
SHOWERS INLAND OF THE COASTAL TERMINALS. WILL CONTINUE TO INDICATE
VCSH/CB IN COASTAL TAFS UNTIL THE SHOWERS MOVE FURTHER INLAND BY
19-20Z. JUST A SLIGHT CHANCE OF MVFR CEILINGS AT THE COASTAL
TERMINALS UNTIL THEN.

SCATTERED SKIES/PRECIPITATION DISSIPATES BY 00-02Z AS WINDS BECOME
LIGHT EAST TO SOUTHEAST...EXCEPT LIGHT AND VARIABLE AT FLO/LBT.
CONFIDENCE IS MODERATE HIGH PRESSURE/SUBSIDENCE WILL ALLOW FOR IFR
FOG TO DEVELOP AT FLO/LBT BY 09-10Z. COASTAL TERMINALS SHOULD REMAIN
VFR EXCEPT THERE COULD BE TEMPO PERIODS OF MVFR CEILINGS 2-3K DURING
THE NIGHT. CONFIDENCE IS LOW ON TIMING ATTM AND WILL JUST INDICATE
SCATTERED CLOUDS AROUND 2K IN TAFS.

AFTER SUNRISE VISIBILITIES SHOULD RISE RAPIDLY TO VFR AT FLO/LBT.
THERE IS MODERATE CONFIDENCE OF MVFR CEILINGS/VCSH/CB DEVELOPING AT
THE COASTAL TERMINALS BY 14Z.

EXTENDED OUTLOOK...ISOLATED TO WIDELY SCATTERED SHOWERS
THUNDERSTORMS THROUGH THURSDAY. A TROPICAL SYSTEM COULD POTENTIALLY
AFFECT THE ILM/CRE/MYR TERMINALS WITH GUSTY WINDS...IFR CONDITIONS
IN SHOWERS AND ISOLATED THUNDERSTORMS LATE FRIDAY EXTENDING INTO
INTO EARLY SATURDAY. VFR DEVELOPING LATE SATURDAY PERSISTING UNTIL
THE END OF THE OUTLOOK PERIOD.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM WEDNESDAY...FORERUNNERS FROM MAJOR HURRICANE IRENE ARE
EXPECTED TO INCREASE IN SIZE AND INTENSITY TONIGHT AND THIS TREND
WILL PERSIST AS MAJOR HURRICANE IRENE MAKES ITS CLOSEST APPROACH FRI
NIGHT AND SAT MORNING. INCREASING SE SWELL WILL ALLOW SEAS TO BUILD
UP TO 6 FT BY THU MORNING. WILL TRANSITION FROM SMALL CRAFT SHOULD
EXERCISE CAUTION THROUGH TONIGHT TO SMALL CRAFT ADVISORY ON THU.
THE PERIOD WILL AVERAGE 12 TO 14 SECONDS. THE WIND DIRECTION WILL
REMAIN FROM THE SE AT UP TO 15 KT.

SHORT TERM /THURSDAY THROUGH SATURDAY/...
AS OF 3 PM WEDNESDAY...ALL FOCUS ON HURRICANE IRENE...NOW A CAT 3
HURRICANE. AS IRENE MOVES ALONG THE BAHAMA ISLAND CHAIN IT WILL
CONTINUE TO GENERATE STRONG NW WINDS DIRECTED AT THE SOUTHEAST
CONUS. THESE LONG PERIOD SWELLS WILL REACH OUR LOCAL WATERS PRODUCING
INCREASING SEAS WELL AHEAD OF THE STORM. THESE FORERUNNERS BEGAN
MOVING INTO THE WATERS WEDNESDAY MORNING. BY THURS MORNING LONG
PERIOD SWELLS UP TO 13 SECONDS WILL PRODUCE SEAS 2 TO 4 FT NEAR
SHORE AND UP TO 6 FT OFFSHORE....BUT SEAS WILL RAMP UP RATHER
QUICKLY THROUGH THURS AFTN INTO FRI AS PERSISTENT SE SWELLS
CONTINUE AND WINDS BEGIN TO INCREASE OVER THE WATERS.

BASED ON THE CURRENT FORECAST TRACK FOR IRENE...SE WINDS AROUND 10
KTS THURS MORNING WILL INCREASE UP TO 15 TO 20 KTS BY FRI MORNING
AS THEY BECOME MORE EASTERLY. THIS ONSHORE PUSH WILL CONTINUE
THROUGH FRI WITH WINDS INCREASING TO 20 TO 30 KTS BY FRI AFTN AND
CONTINUING TO RISE PEAKING SAT MORNING POSSIBLE AS HIGH AS 50 KTS
IN THE OUTER WATERS NORTH OF CAPE FEAR. LOCAL WATERS CAN
POTENTIALLY EXPERIENCE TROPICAL STORM FORCE WINDS FROM FRI AFTN
THROUGH SAT AFTN BUT THE WIND DIRECTION WILL CHANGE FROM E-NE FRI
AFTN TO NORTH BY SAT MORNING AND NW BY SAT AFTERNOON AS HURRICANE
IRENE PASSES BY TO OUR EAST OVERNIGHT FRI INTO EARLY SAT AND THEN
MOVES OFF TO THE NORTH BY SAT AFTN.

THE SWELL COMBINED WITH INCREASING STORM FORCE WINDS WILL PRODUCE
A RAPID RISE IN SEAS FROM AROUND 7 FT THURS EVNG UP TO POSSIBLY 15
TO 18 FT IN OUTER WATERS OVERNIGHT FRI. THE WNA MODEL FORECASTS UP
TO 20 FT AT FRYING PAN BUOY THROUGH FRI EVENING. GREATEST SEAS
WILL BE FROM CAPE FEAR NORTH AND ANY PLACES EXPOSED TO EASTERLY
WINDS AND SOUTHEAST TO EAST SWELLS. BY SAT MORNING AS STORM PASSES
TO OUR EAST THE SEAS WILL BEGIN TO DROP AS WINDS TURN TO N-NW AND
BECOME MORE OFF SHORE DECREASING IN INTENSITY THROUGH SAT AFTN.

ONSHORE FLOW AND MOISTURE ADVECTION FROM THURS THROUGH FRI NIGHT
WILL KEEP SHWRS/TSTMS PUSHING TOWARD THE COAST. NEED TO MONITOR
THE PROGRESS OF THE THIS HURRICANE AS A CHANGE IN INTENSITY AND
TRACK COULD MAKE A BIG DIFFERENCE IN THE FORECAST...ESPECIALLY
SINCE THE MODELS AND OFFICIAL NHC FORECAST HAVE BEEN TRENDING
EASTWARD AND POTENTIALLY FARTHER AWAY FROM LOCAL WATERS WITH TIME.

LONG TERM /SATURDAY NIGHT THROUGH MONDAY/...
AS OF 3 PM WEDNESDAY...WILL BEGIN SAT EVENING WITH NW WINDS STILL
CLOSE TO TROPICAL STORM FORCE OVER THE NORTHERN WATERS...BUT
DIMINISHING FAIRLY RAPIDLY THROUGH THE NIGHT. SHOULD BE DOWN TO 20
KT OR LESS BY DAYBREAK SUNDAY...WITH SEAS ALSO DROPPING BELOW ANY
FLAG CRITERIA.

BENIGN WINDS AND SEAS SUNDAY AND MONDAY AS A WEAK TROUGH LINGERING
OVER THE EASTERN CAROLINAS MAINTAINS A SLACK PRESSURE GRADIENT.
SFC HIGH PRESSURE STARTS TO BUILD NORTH OF THE CAROLINAS ON
MONDAY...RESULTING IN A VEERING TO A MORE EASTERLY WIND
DIRECTION. HOWEVER WE WILL SEE A PRONOUNCED SEABREEZE-DRIVEN
OSCILLATION IN WIND DIRECTION...WITH SPEEDS GENERALLY 10 KT OR
LESS.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EDT THURSDAY FOR NCZ108.

MARINE...SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EDT THURSDAY FOR AMZ250-
     252-254-256.

&&

NEAR TERM...RJD
SHORT TERM...RGZ
LONG TERM...RAS
AVIATION...MRR
Hazardous weather outlook, Aug 24, 3:59 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
359 PM EDT WED AUG 24 2011

AMZ250-252-254-256-252000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
359 PM EDT WED AUG 24 2011

...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH LATE TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT SHOULD EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

MAJOR HURRICANE IRENE IS EXPECTED TO AFFECT THE WATERS FRIDAY
NIGHT AND SATURDAY. THERE IS STILL SOME UNCERTAINTY WITH REGARDS
TO THE EXACT TRACK THE STORM WILL TAKE AND ITS IMPACT ON THE
AREA. LARGE SWELLS FROM HURRICANE IRENE WILL CONTINUE TO
STRENGTHEN. DANGEROUS MARINE CONDITIONS ARE EXPECTED TO DEVELOP
DURING FRIDAY AND PERSIST INTO SATURDAY NIGHT.

EVERYONE SHOULD PAY VERY CLOSE ATTENTION TO THE PROGRESS OF
MAJOR HURRICANE IRENE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY THROUGH SATURDAY.

NCZ110-SCZ056-252000-
COASTAL BRUNSWICK-COASTAL GEORGETOWN-
359 PM EDT WED AUG 24 2011

...HIGH RIP CURRENT RISK IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

MAJOR HURRICANE IRENE IS EXPECTED TO AFFECT THE AREA FRIDAY NIGHT
AND SATURDAY. THERE IS STILL SOME UNCERTAINTY WITH REGARDS
TO THE EXACT TRACK THE STORM WILL TAKE AND ITS IMPACT ON THE
AREA. NUMEROUS STRONG AND POTENTIALLY DEADLY RIP CURRENTS ARE
EXPECTED THROUGH THE WEEKEND. SIGNIFICANT BEACH EROSION IS POSSIBLE.

EVERYONE SHOULD PAY VERY CLOSE ATTENTION TO THE PROGRESS OF
MAJOR HURRICANE IRENE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY THROUGH SATURDAY.

NCZ105-107-109-SCZ053-055-252000-
INLAND PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK-INLAND HORRY-
INLAND GEORGETOWN-
359 PM EDT WED AUG 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MAJOR HURRICANE IRENE IS EXPECTED TO AFFECT THE AREA FRIDAY NIGHT
AND SATURDAY. THERE IS STILL SOME UNCERTAINTY WITH REGARDS
TO THE EXACT TRACK THE STORM WILL TAKE AND ITS IMPACT ON THE
AREA. NUMEROUS STRONG AND POTENTIALLY DEADLY RIP CURRENTS ARE
EXPECTED THROUGH THE WEEKEND. SIGNIFICANT BEACH EROSION IS POSSIBLE.

EVERYONE SHOULD PAY VERY CLOSE ATTENTION TO THE PROGRESS OF
MAJOR HURRICANE IRENE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY THROUGH SATURDAY.

NCZ106-SCZ054-252000-
COASTAL PENDER-COASTAL HORRY-
359 PM EDT WED AUG 24 2011

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

MAJOR HURRICANE IRENE IS EXPECTED TO AFFECT THE AREA FRIDAY NIGHT
AND SATURDAY. THERE IS STILL SOME UNCERTAINTY WITH REGARDS
TO THE EXACT TRACK THE STORM WILL TAKE AND ITS IMPACT ON THE
AREA. NUMEROUS STRONG AND POTENTIALLY DEADLY RIP CURRENTS ARE
EXPECTED THROUGH THE WEEKEND. SIGNIFICANT BEACH EROSION IS POSSIBLE.

EVERYONE SHOULD PAY VERY CLOSE ATTENTION TO THE PROGRESS OF
MAJOR HURRICANE IRENE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY THROUGH SATURDAY.

NCZ108-252000-
COASTAL NEW HANOVER-
359 PM EDT WED AUG 24 2011

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT THURSDAY...
...HIGH RIP CURRENT RISK IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   HIGH RIP CURRENT RISK.

MAJOR HURRICANE IRENE IS EXPECTED TO AFFECT THE AREA FRIDAY NIGHT
AND SATURDAY. THERE IS STILL SOME UNCERTAINTY WITH REGARDS
TO THE EXACT TRACK THE STORM WILL TAKE AND ITS IMPACT ON THE
AREA. NUMEROUS STRONG AND POTENTIALLY DEADLY RIP CURRENTS ARE
EXPECTED THROUGH THE WEEKEND. SIGNIFICANT BEACH EROSION IS POSSIBLE.

EVERYONE SHOULD PAY VERY CLOSE ATTENTION TO THE PROGRESS OF
MAJOR HURRICANE IRENE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY THROUGH SATURDAY.

NCZ087-096-099-SCZ017-023-024-032-033-039-252000-
ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-
359 PM EDT WED AUG 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. MAJOR HURRICANE
IRENE IS EXPECTED TO PASS FAR ENOUGH OFFSHORE...KEEPING ITS
ASSOCIATED HAZARDS CONFINED TO THE IMMEDIATE COAST AND ACROSS THE
WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RJD

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 8:44 PM EDTAreal Flood AdvisoryILMFlorence91 min
Aug 24, 3:59 PM EDTRip Current StatementILMGeorgetown, Horry28 hr

Nearby

Small Craft Advisories in South Carolina, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.